Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 213, NWS Twin Cities, MN

August 12, 2010Barron County, Polk County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 12, 2010, 10:06 PM CDT for Barron County, Polk County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2010, 10:06 PM CDT (03:06 UTC)
Expired
Aug 12, 2010, 11:00 PM CDT
In force
54 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barron County, WI, Polk County, WI

The radar

The Minneapolis radar (KMPX), 142 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 6:41 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3684 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WUUS53 KMPX 130306
SVRMPX
WIC005-095-130400-
/O.NEW.KMPX.SV.W.0213.100813T0306Z-100813T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1006 PM CDT THU AUG 12 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN POLK COUNTY IN NORTHWEST WISCONSIN...
  BARRON COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 1100 PM CDT

* AT 1004 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
  THIS STORM WAS LOCATED NEAR COMSTOCK...OR ABOUT 17 MILES EAST OF
  BALSAM LAKE...AND MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  RICE LAKE...
  HILLSDALE...
  CUMBERLAND...
  BARRON...
  BARRONETT...
  CAMERON...
  CHETEK...
  HAUGEN...
  BRILL...
  MIKANA...
  CANTON...
  SUMNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR EAST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN.

&&

LAT...LON 4523 9216 4522 9232 4573 9231 4571 9215
      4565 9215 4565 9157 4564 9154 4529 9154
TIME...MOT...LOC 0306Z 235DEG 14KT 4550 9210
WIND...HAIL 60MPH 1.00IN

$$
1 follow-up statement
579 
WWUS53 KMPX 130329
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1029 PM CDT THU AUG 12 2010

WIC095-130339-
/O.CAN.KMPX.SV.W.0213.000000T0000Z-100813T0400Z/
POLK WI-
1029 PM CDT THU AUG 12 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POLK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4529 9154 4524 9210 4565 9215 4565 9157
      4564 9154
TIME...MOT...LOC 0329Z 235DEG 14KT 4555 9199

$$

WIC005-130400-
/O.CON.KMPX.SV.W.0213.000000T0000Z-100813T0400Z/
BARRON WI-
1029 PM CDT THU AUG 12 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARRON COUNTY
UNTIL 1100 PM CDT...

AT 1027 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CUMBERLAND...
OR 13 MILES WEST OF RICE LAKE...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  RICE LAKE...BARRONETT...CAMERON...CHETEK...HAUGEN...BRILL...
  MIKANA...CANTON AND SUMNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4529 9154 4524 9210 4565 9215 4565 9157
      4564 9154
TIME...MOT...LOC 0329Z 235DEG 14KT 4555 9199
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:20 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 12, 6:20 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
620 PM CDT THU AUG 12 2010

.DISCUSSION...

BIG ISSUE WITH THIS FORECAST IS SEVERE POTENTIAL THROUGH FRIDAY
EVENING...ALONG WITH FLASH FLOOD POTENTIAL TOMORROW IN ERN MN AND
ESPECIALLY WEST CENTRAL WISCONSIN. BEYOND THAT...COOLER AND DRIER
WEATHER STILL ON TAP TO INVADE THE AREA OVER THIS WEEKEND. FOR
NEXT WEEK...WILL HAVE NW FLOW IN PLACE...BUT CONSIDERABLE
DISAGREEMENT EXISTS BETWEEN ECMWF/GFS WITH RESPECT TO PRECIP
POTENTIAL TUESDAY.

WATER VAPOR AND UPPER AIR ANALYSIS THIS AFTERNOON SHOWS UPPER
RIDGE HAS MOVED EAST OF THE AREA OVER TO THE WRN GREAT LAKES. A
DEEP UPPER LOW IS SPINNING ACROSS NRN ALBERTA...WITH A TROUGH
EXTENDING SOUTHWEST TO ANOTHER UPPER LOW OVER ERN IDAHO. THIS HAS
RESULTED IN THE RETURN TO A PERTURBED WSW FLOW DEVELOPING OVER THE
NORTH CENTRAL CONUS...WITH SEVERAL WEAK EMBEDDED WAVES STRETCHING
FROM NORTH OF LAKE OF THE WOODS...SW TO THE BLACK HILLS. THE WAVE
OF INTEREST FOR THIS EVENING/TONIGHT IS THE ONE NEAR THE BLACK
HILLS /WHICH HAS A PV ANOMALY ASSOCIATED WITH IT/. THIS WAVE WILL
LIKELY BE THE IMPETUS FOR CONVECTIVE DEVELOPMENT THROUGH THE
NIGHT. AT THE SFC..AN AREA OF LOW PRESSURE WAS SITUATED OVER
CENTRAL SODAK THIS AFTERNOON...WITH A PRESSURE TROUGH/WIND SHIFT
EXTENDING SOUTH FROM THE LOW INTO NW KANSAS. THE WARM FRONT
ASSOCIATED WITH THIS IS CURRENTLY JUST SOUTH OF ABERDEEN...EAST TO
GRANITE FALLS AND EXTENDS SE TO NEAR WADENA. THIS FRONT HAS
REMAINED STATIONARY MOST OF THE DAY...AS PERSISTENT CONVECTION
NORTH OF THE FRONT FROM ERN NODAK ACROSS NRN MN HAS SENT SEVERAL
OUTFLOW BOUNDARIES SOUTH THAT HAS HELPED SLOW ITS NORTHWARD
PROGRESSION. ANY SERIOUS NORTHWARD PUSH OF THIS FRONT IS STILL
BACK IN ERN SODAK...WHERE A PERSISTENT 30 KT SRLY LLJ CONTINUES TO
BLOW.

THE BIG QUESTION MARK FOR TONIGHTS ACTIVITY IS THE PRESENCE OF A
STRONG ELEVATED MIX LAYER...AND THE CAP THAT COMES WITH /LATEST
SPC MESO ANALYSIS PUTS THE 12C H7 ISOTHERM ESSENTIALLY CONCURRENT
WITH THE SFC WARM FRONT/...WHICH LEADS TO A FAIR AMOUNT OF
UNCERTAINTY FOR WHAT WILL HAPPEN TONIGHT. CU HAS STRUGGLED TO FORM
WITHIN THIS CAP...FURTHER EVIDENCE OF ITS STRENGTH. AS FOR WHERE
GREATEST WORRY IS FOR SEVERE WEATHER THIS EVENING...AND IN
PARTICULAR TORNADOES...IS WEST CENTRAL MN AS THIS IS WHERE MLCAPES
HAVE INCREASED INTO THE 3000 TO 4000+ J/KG RANGE WITH 0-1KM SHEAR
AT 30 KTS. NEEDLESS TO SAY...IF ANYTHING CAN MANAGE TO BREAK THE
CAP OUT THERE AND BECOME ROOTED IN THE BOUNDARY LAYER...THEN THERE
IS A PRETTY GOOD LIKELIHOOD THAT IT WOULD BE TORNADIC...WITH EVEN
THE POTENTIAL OF A SIGNIFICANT TORNADO OR TWO GIVEN STRENGTH OF
INSTABILITY AND SHAPE OF HODOGRAPHS IN THE AREA...THIS WILL NEED
TO BE WATCHED VERY CLOSELY THROUGH THE EVENING.

FOR THE REST OF TONIGHT...LLJ WILL BE MOVING DIRECTLY OVER THE
AREA AS EXIT REGION OF UPPER JET MOVES IN...THIS RESULTS IN
COPIOUS AMOUNTS OF DIFFERENTIAL DIVERGENCE...WHICH SHOULD HELP
CONSOLIDATE WHATEVER DEVELOPS TO THE WEST INTO A COMPLEX OR TWO.
WHERE UNCERTAINTY COMES IN IS WITH THE HRRR AND THE OTHER
SHORT/MEDIUM MODELS. THE HRRR HAS BEEN FAIRLY AGGRESSIVE ALL DAY
WITH BRINGING ACTIVITY INTO THE TWIN CITIES METRO AROUND 10 PM
/02Z/...WHERE AS THE THE REST OF THE SHORT/MEDIUM MODELS ARE MORE
IN LINE WITH THE 15Z SREF...WAITING UNTIL 5 AM /09Z/ BEFORE
BRINGING MUCH INTO THE TWIN CITIES. GIVEN STRENGTH OF CAP...HAVE
BEEN HESITANT TO BITE OFF ON THE HRRR...WHICH HAS HAD A TENDENCY
TO BE A LITTLE TOO AGGRESSIVE WITH BREAKING CAPS THIS SUMMER AND
HAVE FAVORED MORE WITH THE SREF...THINKING STORMS WILL STAY WITH
BETTER SFC AND LLJ FORCING FORCING THROUGH THE NIGHT.

TWO ISSUES AT PLAY FOR FRIDAY/FRIDAY NIGHT...SEVERE WEATHER AND
FLOODING/HEAVY RAIN POTENTIALS. LOOKING AT THE SEVERE
THREAT...VERY MOIST AIR WILL REMAIN IN PLACE...WITH MLCAPES ONCE
AGAIN APPROACHING/EXCEEDING 3000 J/KG FRIDAY AFTERNOON. BULK SHEAR
IS NOT FORECAST TO BE QUITE AS STRONG TOMORROW...BUT WITH EXPECTED
VALUES OVER 30 KTS...PLENTY WILL EXIST GIVEN DEGREE OF INSTABILITY
TO WARRANT A SEVERE THREAT. AGAIN...WITH FREEZING LEVELS UP AROUND
14/15 K FT...DO NOT THINK HAIL IS MUCH OF A THREAT...BUT GIVEN
WIND FIELDS...DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A TORNADO
OR TWO LOOKS TO BE THE MAIN SEVERE THREAT. HOWEVER...LIKE
TUESDAY...THE BIG THREAT HERE LOOKS TO BE HEAVY RAIN/FLOODING
POTENTIAL. ONCE AGAIN NAM/GFS CONSISTENT WITH BRINGING PWATS BACK
TO OR ABOVE THE 2 INCH MARK...SO HEAVY RAIN THREAT LOOKS LEGIT
GIVEN RECENT ATMOSPHERIC PERFORMANCES OVER THE PAST COUPLE OF
WEEKS. MAIN AREA OF CONCERN IS WEST CENTRAL WISCONSIN...WHERE
HEAVY RAINS FELL TUESDAY NIGHT. SOILS IN THIS AREA REMAIN
SATURATED AND RIVERS/STREAMS CONTINUE TO RUN HIGH. LATEST 6 HR
FLASH FLOOD GUIDANCE IS JUST OVER 2 INCHES FOR WEST CENTRAL WI
COUNTIES. IN ADDITION...BOTH THE 09Z AND 15Z VERSIONS OF THE SREF
HAVE BEEN HIGHLIGHTING THIS AREA FOR HEAVY RAINS FRIDAY INTO
FRIDAY NIGHT...WITH PROBS FOR GREATER THAN 2 INCHES OF RAIN IN 12
HOURS SHOWING UP RIGHT WHERE THE HEAVY RAINS FELL TUESDAY NIGHT.
BECAUSE OF THIS...HAVE ISSUED A FLASH FLOOD WATCH FOR MOST WEST
CENTRAL WI COUNTIES WITH THIS PACKAGE.

THE DISTURBING TREND WITH THIS SYSTEM...FROM THE WEST CENTRAL WI
PERSPECTIVE...IS THAT THEY HAVE SLOWED THE PROGRESSION OF THE
BOUNDARY THROUGH THE AREA...LIKELY RESULTING IN RAIN LINGERING A
BIT LONGER INTO SATURDAY THAN PREVIOUSLY FORECAST. FORTUNATELY...
CWA LOOKS TO COMPLETELY DRY OUT SATURDAY AFTERNOON. WOULD LIKE TO
SAY SUNDAY WOULD BE DRY...BUT ANOTHER STRONG WAVE WILL BE DROPPING
SOUTH ACROSS THE AREA...BRING THE THREAT OF SHOWERS UNDER COLD AIR
ALOFT ACROSS MAINLY NRN MN SUNDAY...THOUGH A FEW STRAY SHOWERS MAY
BE ABLE TO FIND THEIR WAY INTO NRN PORTIONS OF THE AREA. BEYOND
THAT...GFS/ECMWF BECOME AT ODDS WITH EACH OTHER FOR NEXT WEEK.
FAVORED ECMWF HEAVILY FOR EXTENDED FORECAST...AS IT HAS SHOWN MUCH
MORE CONSISTENCY THE LAST SEVERAL RUNS FOR NEXT WEEK. STILL LOOKS
LIKE SHOWERS COME BACK TUESDAY AS STRONG WAVE DROPS SE ON NW
FLOW...WITH TEMPERATURES AT OR BELOW NORMAL. NEXT WEEK WE WILL BE
PUTTING A DENT IN THE CURRENT +8 DEGREE ANOMALY AT MSP FOR
TEMPERATURES THROUGH THE FIRST 11 DAYS OF AUGUST.

&&

.AVIATION.../00Z TAF ISSUANCE/
THE MAIN FORECAST CHALLENGE IS THUNDERSTORM CHANCES DURING THE
PERIOD. DEEP TROPICAL MOISTURE WITH SFC DEWPOINTS IN THE 70S MOST
LOCATIONS WILL PROVIDE ONE OF THE NECESSARY INGRIDENTS FOR STRONG
THUNDERSTORMS DEVELOPMENT OVERNIGHT INTO FRIDAY MORNING. SCATTERED
TO BROKEN CUMULUS CLOUDS ROUGHLY BETWEEN 3500-5500 FEET AGL.  WX
CONDS LOWER BELOW 2 MILES AND CEILING BETWEEN 2000-3000 FEET AGL IN
THE VICINITY OF THUNDERSTORMS. CONDS IMPROVING FRIDAY MORNING OVER
THE WESTERN HALF OF MN...AS INITIAL SHORTWAVE TROUGH PUSHES
THROUGH...ANOTHER S/W TROUGH WILL MOVE INTO THE DAKOTAS LATE IN THE
DAY FRIDAY...THIS WAVE SHOULD SETUP ANOTHER BATCH OF STORMS FRIDAY
EVENING INTO SATURDAY MORNING.  SFC GRADIENT WILL TIGHTEN OVER MN IN
RESPONSE TO APPROACH SFC LOW. A LOW LEVEL JET WILL ALSO STRENGTHEN
AHEAD OF THE UPPER LEVEL TROUGH/SHORTWAVE OVER THE DAKOTAS.  THIS
SHOULD CONTINUE TO HELP FIRE AND INITIATE TSRA THROUGHOUT THE NIGHT.

KMSP...SEE DISCUSSION ABOVE ON THE REASON BEHIND THE TAF.
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA BEFORE MIDNIGHT.
THE BEST TIME FOR INITIATION TSRA WILL BE FROM 900 PM AND MIDNIGHT.
PRES GRADIENT WILL BEGIN TO RELAXS AS THUNDERSTORMS MOVES CLOSER TO
THE AIRPORT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ANOKA-BLUE EARTH-
     BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-LE
     SUEUR-MARTIN-MCLEOD-NICOLLET-RAMSEY-RICE-SCOTT-SIBLEY-
     STEELE-WASECA-WASHINGTON-WATONWAN-WRIGHT.

WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CHIPPEWA-DUNN-EAU
     CLAIRE-PEPIN-PIERCE-ST. CROIX.

     FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON      FOR BARRON-CHIPPEWA-DUNN-EAU
CLAIRE-PEPIN-PIERCE-RUSK-ST.      CROIX.

&&

MPG/JM
Hazardous weather outlook, Aug 12, 11:05 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1105 AM CDT THU AUG 12 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
130945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1105 AM CDT THU AUG 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR SOUTH CENTRAL AND EAST CENTRAL
MINNESOTA EXTENDING INTO WESTERN WISCONSIN THIS AFTERNOON. HEAT
INDICES WILL BE IN THE UPPER 90S TO THE LOWER 100S.

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY IN WEST CENTRAL
MINNESOTA. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS COULD
BECOME SEVERE LATER THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS
WOULD BE THE MAIN THREATS BUT AN ISOLATED TORNADO SHOULD NOT BE
RULED OUT. THE GREATEST RISK OVER SEVERE STORMS WOULD BE WEST OF A
LINE FROM ALEXANDRIA TO REDWOOD FALLS.

THERE WILL BE AN INCREASED RISK OF SEVERE THUNDERSTORMS TONIGHT
ACROSS MOST OF THE MINNESOTA PORTION OF THE OUTLOOK AREA. AN ISOLATED
TORNADO IS POSSIBLE IN WEST CENTRAL MINNESOTA IN THE EVENING...THEN
LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS ACROSS REST
OF THE MINNESOTA AREA OVERNIGHT. HEAVY RAINFALL COULD CAUSE
LOCALIZED FLOODING AD WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY INTO FRIDAY
EVENING ACROSS THE OUTLOOK AREA...ESPECIALLY SOUTH CENTRAL
MINNESOTA INTO WEST CENTRAL WISCONSIN...AS A STRONG LOW PRESSURE
TROUGH MOVES ACROSS THE AREA. THERE MAY BE A RISK OF TORNADOES
OVER PARTS OF SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL
WISCONSIN. HEAVY RAINFALL IS AGAIN POSSIBLE OVER EASTERN MINNESOTA
INTO WEST CENTRAL WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER WEST CENTRAL
MINNESOTA LATE THIS AFTERNOON...AND IN MUCH OF THE MINNESOTA
PORTION OF THE OUTLOOK AREA OVERNIGHT.

DRL

In the hours before

Local storm report, Aug 12, 9:00 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
900 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     BUFFALO                 45.18N 93.87W
08/12/2010                   WRIGHT             MN   TRAINED SPOTTER

            4 INCH DIAMETER BRANCHES DOWN.

&&

SPD
Local storm report, Aug 12, 9:07 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
907 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TSTM WND DMG     MILACA                  45.76N 93.65W
08/12/2010                   MILLE LACS         MN   TRAINED SPOTTER

            18 INCH DIAMETER TREE DOWN.

&&

SPD
Local storm report, Aug 12, 9:25 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
925 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     FUNNEL CLOUD     4 N MADISON             45.07N 96.19W
08/12/2010                   LAC QUI PARLE      MN   LAW ENFORCEMENT

0552 PM     TORNADO          1 SSW LOUISBURG         45.15N 96.18W
08/12/2010                   LAC QUI PARLE      MN   TRAINED SPOTTER

            BRIEF TOUCHDOWN.

0600 PM     FUNNEL CLOUD     WALNUT GROVE            44.23N 95.47W
08/12/2010                   REDWOOD            MN   TRAINED SPOTTER

0605 PM     TORNADO          BELLINGHAM              45.14N 96.28W
08/12/2010                   LAC QUI PARLE      MN   LAW ENFORCEMENT

            PORCH RIPPED OFF BUILDING.

0622 PM     TORNADO          1 N LOUISBURG           45.18N 96.17W
08/12/2010                   LAC QUI PARLE      MN   LAW ENFORCEMENT

            DEBRIS IN THE AIR.

0624 PM     TORNADO          3 W DAWSON              44.93N 96.11W
08/12/2010                   LAC QUI PARLE      MN   LAW ENFORCEMENT

0630 PM     TSTM WND DMG     1 SW OLIVIA             44.77N 95.01W
08/12/2010                   RENVILLE           MN   TRAINED SPOTTER

            POWER LINE POLE DOWN.

0630 PM     TSTM WND DMG     DELHI                   44.60N 95.21W
08/12/2010                   REDWOOD            MN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TOWN.

0633 PM     TSTM WND DMG     1 WNW OLIVIA            44.78N 95.01W
08/12/2010                   RENVILLE           MN   TRAINED SPOTTER

            TOPS BLOWN OFF TREES WITH BASE GREATER THEN 20 INCHES IN
            DIAMETER AND NUMEROUS LIMBS DOWN GREATER THEN 6 INCHES.

0647 PM     TSTM WND DMG     MORRIS                  45.59N 95.91W
08/12/2010                   STEVENS            MN   LAW ENFORCEMENT

            LARGE LIMBS DOWN UP TO 6 INCHES AND TREES DOWN GREATER
            THEN 8 INCHES.

0648 PM     TSTM WND GST     MORRIS                  45.59N 95.91W
08/12/2010  M60.00 MPH       STEVENS            MN   AWOS

0715 PM     TSTM WND DMG     HUTCHINSON              44.89N 94.37W
08/12/2010                   MCLEOD             MN   TRAINED SPOTTER

            30 AND 6 IN BRANCHES DOWN AT 3RD AVE NW AND WATER ST NW

0730 PM     HAIL             2 SE ALEXANDRIA         45.85N 95.35W
08/12/2010  M1.00 INCH       DOUGLAS            MN   TRAINED SPOTTER

0739 PM     FUNNEL CLOUD     3 S PAYNESVILLE         45.34N 94.72W
08/12/2010                   STEARNS            MN   TRAINED SPOTTER

0739 PM     FUNNEL CLOUD     6 N BECKER              45.46N 93.87W
08/12/2010                   SHERBURNE          MN   TRAINED SPOTTER

0745 PM     TSTM WND DMG     BUFFALO                 45.18N 93.87W
08/12/2010                   WRIGHT             MN   TRAINED SPOTTER

            4 INCH DIAMETER BRANCHES DOWN.

0748 PM     LIGHTNING        NNW EAGLE BEND          46.17N 95.03W
08/12/2010                   TODD               MN   LAW ENFORCEMENT

            TREE DOWN DUE TO LIGHTNING STRIKE

0752 PM     TSTM WND DMG     N FORADA                45.79N 95.36W
08/12/2010                   DOUGLAS            MN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0752 PM     TSTM WND DMG     MONTICELLO              45.30N 93.80W
08/12/2010                   WRIGHT             MN   TRAINED SPOTTER

            14 INCH DIAMETER TREE DOWN.

0759 PM     HAIL             2 N HOLDINGFORD         45.76N 94.47W
08/12/2010  M0.75 INCH       STEARNS            MN   TRAINED SPOTTER

0811 PM     FUNNEL CLOUD     SARTELL                 45.62N 94.21W
08/12/2010                   STEARNS            MN   TRAINED SPOTTER

0815 PM     TSTM WND GST     SARTELL                 45.62N 94.21W
08/12/2010  M61.00 MPH       STEARNS            MN   PUBLIC

0816 PM     FUNNEL CLOUD     FOLEY                   45.66N 93.91W
08/12/2010                   BENTON             MN   TRAINED SPOTTER

0818 PM     FUNNEL CLOUD     2 N MEIRE GROVE         45.66N 94.87W
08/12/2010                   STEARNS            MN   AMATEUR RADIO

0825 PM     TSTM WND GST     4 SE EDEN PRAIRIE       44.81N 93.40W
08/12/2010  E50.00 MPH       SCOTT              MN   TRAINED SPOTTER

0832 PM     TSTM WND DMG     MILACA                  45.76N 93.65W
08/12/2010                   MILLE LACS         MN   TRAINED SPOTTER

            18 INCH DIAMETER TREE DOWN.

&&

SPD
Local storm report, Aug 12, 9:38 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
938 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     6 WNW CAMBRIDGE         45.60N 93.34W
08/12/2010                   ISANTI             MN   TRAINED SPOTTER

            SEVERAL TREES WITH 8 TO 10 INCH DIAMETER LIMBS DOWN.

&&

CARLYON
Local storm report, Aug 12, 9:50 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
950 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     4 NNE BROOTEN           45.55N 95.09W
08/12/2010                   STEARNS            MN   LAW ENFORCEMENT

            TOP OF SILO MISSING. ROOFS OF BARNS RIPPED OFF. GARAGE
            PUSHED OFF ITS FOUNDATION.

&&

SPD
Local storm report, Aug 12, 10:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1000 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     FUNNEL CLOUD     4 N MADISON             45.07N 96.19W
08/12/2010                   LAC QUI PARLE      MN   LAW ENFORCEMENT

0552 PM     TORNADO          1 SSW LOUISBURG         45.15N 96.18W
08/12/2010                   LAC QUI PARLE      MN   TRAINED SPOTTER

            BRIEF TOUCHDOWN.

0600 PM     FUNNEL CLOUD     WALNUT GROVE            44.23N 95.47W
08/12/2010                   REDWOOD            MN   TRAINED SPOTTER

0605 PM     TORNADO          BELLINGHAM              45.14N 96.28W
08/12/2010                   LAC QUI PARLE      MN   LAW ENFORCEMENT

            PORCH RIPPED OFF BUILDING.

0622 PM     TORNADO          1 N LOUISBURG           45.18N 96.17W
08/12/2010                   LAC QUI PARLE      MN   LAW ENFORCEMENT

            DEBRIS IN THE AIR.

0624 PM     TORNADO          3 W DAWSON              44.93N 96.11W
08/12/2010                   LAC QUI PARLE      MN   LAW ENFORCEMENT

0630 PM     TSTM WND DMG     DELHI                   44.60N 95.21W
08/12/2010                   REDWOOD            MN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TOWN.

0630 PM     TSTM WND DMG     1 SW OLIVIA             44.77N 95.01W
08/12/2010                   RENVILLE           MN   TRAINED SPOTTER

            POWER LINE POLE DOWN.

0633 PM     TSTM WND DMG     1 WNW OLIVIA            44.78N 95.01W
08/12/2010                   RENVILLE           MN   TRAINED SPOTTER

            TOPS BLOWN OFF TREES WITH BASE GREATER THEN 20 INCHES IN
            DIAMETER AND NUMEROUS LIMBS DOWN GREATER THEN 6 INCHES.

0647 PM     TSTM WND DMG     MORRIS                  45.59N 95.91W
08/12/2010                   STEVENS            MN   LAW ENFORCEMENT

            LARGE LIMBS DOWN UP TO 6 INCHES AND TREES DOWN GREATER
            THEN 8 INCHES.

0648 PM     TSTM WND GST     MORRIS                  45.59N 95.91W
08/12/2010  M60.00 MPH       STEVENS            MN   AWOS

0715 PM     TSTM WND DMG     HUTCHINSON              44.89N 94.37W
08/12/2010                   MCLEOD             MN   TRAINED SPOTTER

            30 AND 6 IN BRANCHES DOWN AT 3RD AVE NW AND WATER ST NW

0730 PM     HAIL             2 SE ALEXANDRIA         45.85N 95.35W
08/12/2010  M1.00 INCH       DOUGLAS            MN   TRAINED SPOTTER

0739 PM     FUNNEL CLOUD     3 S PAYNESVILLE         45.34N 94.72W
08/12/2010                   STEARNS            MN   TRAINED SPOTTER

0739 PM     FUNNEL CLOUD     6 N BECKER              45.46N 93.87W
08/12/2010                   SHERBURNE          MN   TRAINED SPOTTER

0745 PM     TSTM WND DMG     BUFFALO                 45.18N 93.87W
08/12/2010                   WRIGHT             MN   TRAINED SPOTTER

            4 INCH DIAMETER BRANCHES DOWN.

0745 PM     TSTM WND DMG     4 NNE BROOTEN           45.55N 95.09W
08/12/2010                   STEARNS            MN   LAW ENFORCEMENT

            TOP OF SILO MISSING. ROOFS OF BARNS RIPPED OFF. GARAGE
            PUSHED OFF ITS FOUNDATION.

0748 PM     LIGHTNING        NNW EAGLE BEND          46.17N 95.03W
08/12/2010                   TODD               MN   LAW ENFORCEMENT

            TREE DOWN DUE TO LIGHTNING STRIKE

0752 PM     TSTM WND DMG     MONTICELLO              45.30N 93.80W
08/12/2010                   WRIGHT             MN   TRAINED SPOTTER

            14 INCH DIAMETER TREE DOWN.

0752 PM     TSTM WND DMG     N FORADA                45.79N 95.36W
08/12/2010                   DOUGLAS            MN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0759 PM     HAIL             2 N HOLDINGFORD         45.76N 94.47W
08/12/2010  M0.75 INCH       STEARNS            MN   TRAINED SPOTTER

0811 PM     FUNNEL CLOUD     SARTELL                 45.62N 94.21W
08/12/2010                   STEARNS            MN   TRAINED SPOTTER

0815 PM     TSTM WND GST     SARTELL                 45.62N 94.21W
08/12/2010  M61.00 MPH       STEARNS            MN   PUBLIC

0816 PM     FUNNEL CLOUD     FOLEY                   45.66N 93.91W
08/12/2010                   BENTON             MN   TRAINED SPOTTER

0818 PM     FUNNEL CLOUD     2 N MEIRE GROVE         45.66N 94.87W
08/12/2010                   STEARNS            MN   AMATEUR RADIO

0825 PM     TSTM WND GST     4 SE EDEN PRAIRIE       44.81N 93.40W
08/12/2010  E50.00 MPH       SCOTT              MN   TRAINED SPOTTER

0830 PM     TSTM WND DMG     6 WNW CAMBRIDGE         45.60N 93.34W
08/12/2010                   ISANTI             MN   TRAINED SPOTTER

            SEVERAL TREES WITH 8 TO 10 INCH DIAMETER LIMBS DOWN.

0832 PM     TSTM WND DMG     MILACA                  45.76N 93.65W
08/12/2010                   MILLE LACS         MN   TRAINED SPOTTER

            18 INCH DIAMETER TREE DOWN.

&&

SPD

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:44 PM CDTSevere Thunderstorm WarningMPXPolk46 min
Aug 12, 10:50 PM CDTSpecial Weather StatementMPXRusk55 min
Aug 12, 11:57 PM CDTSpecial Weather StatementMPXRusk63 min
Aug 13, 3:30 AM CDTFlash Flood WarningMPXPepin, Pierce, Saint Croix3 hr
Aug 13, 3:41 AM CDTSevere Thunderstorm WarningMPXPepin, Pierce, Saint Croix64 min
Aug 13, 4:33 AM CDTSevere Thunderstorm WarningMPXChippewa, Dunn, Eau Claire, Pepin57 min
Aug 13, 4:38 AM CDTSevere Thunderstorm WarningMPXPepin, Pierce, Saint Croix67 min
Aug 13, 4:54 AM CDTFlash Flood WarningMPXDunn, Eau Claire, Pepin3 hr
Aug 13, 5:54 AM CDTSevere Thunderstorm WarningMPXDunn, Eau Claire, Pepin66 min
Aug 13, 9:46 AM CDTRiver Flood WarningMPXBuffalo, Pepin4 days
Aug 13, 4:31 PM CDTSpecial Weather StatementMPXSaint Croix29 min
Aug 13, 4:50 PM CDTSevere Thunderstorm WarningMPXBarron, Dunn, Polk, Saint Croix55 min
Aug 13, 5:36 PM CDTSevere Thunderstorm WarningMPXPolk, Saint Croix54 min
Aug 13, 6:52 PM CDTSpecial Weather StatementMPXBarron, Dunn, Pierce, Rusk, Saint Croix53 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.